Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 30, NWS New Orleans, LA

March 27, 20004 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 27, 2000, 3:20 AM CST for 4 parishes in Louisiana. It was in force for 25 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 27, 2000, 3:20 AM CST (09:20 UTC)
Expired
Mar 27, 2000, 3:45 AM CST
In force
25 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties East Baton Rouge Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 27, 3:25 AM CSTThunderstorm WindGreensburg, LASeveral trees were blown down.
Mar 27, 3:30 AM CSTThunderstorm WindZachary, LAA tree and several large tree limbs were blown down.
Mar 27, 3:40 AM CSTThunderstorm WindHammond, LASeveral trees were blown down.
Mar 27, 3:45 AM CSTThunderstorm WindDenham Spgs, LASeveral large tree limbs were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 2:00 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 270922
SVRNEW
LAC033-063-091-105-121-270945-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 AM CST MON MAR 27 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
  TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
  ST. HELENA PARISH IN SOUTHEAST LOUISIANA
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 345 AM CST

* AT 320 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
  OF GREENSBURG TO 8 MILES SOUTH OF CLINTON TO BAKER..MOVING EAST AT
  60 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...

 GREATER BATON ROUGE AREA BY 330 AM
 DENHAM SPRINGS BY 330 AM
 LIVINGSTON BY 345 AM
 HAMMOND AROUND 355 AM

THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:30 AM CST, 50 minutes earlier.

Area forecast discussion, Mar 27, 2:30 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 AM CST MON MAR 27 2000

WILL HAVE TO BE BRIEF. MODELS IN GOOD AGREEMENT. SEVERE WEATHER WILL
MOVE RAPIDLY SE THROUGH THE CWA THIS MORNING. WILL CONTINUE THE
THREAT OF SEVERE WX SE OF SVR TSTMS WATCH 126 THIS MORNING. WITH
CLEARING CONDS THIS AFTN AND AND ERLY TNGT. MOS TEMPS LK REASONABLE.

MCB 73/46/79 500  BTR 74/50/80 +00  MSY 76/52/79 +00 BIX  77/53/75
+00   *

.NEW...SMALL CRAFT ADZY PQL-7R4 INCLUDING LAKES PONTCHARTRAIN AND
MAUREPAS.
LA...NONE.
MS...NONE.

In the hours before

Special weather statement, Mar 26, 9:55 PM CST, 5 hours 25 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
955 PM CST SUN MAR 26 2000

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE
RAPIDLY SOUTHEAST WELL AFTER MIDNIGHT AND MOVE INTO SOUTHWESTERN
MISSISSIPPI AND EASTCENTRAL LOUISIANA NORTH OF THE TIDAL LAKES
AROUND 4 TO 5 AM CDT. THE THUNDERSTORMS SHOULD CONTINUE SOUTHEAST
INTO EXTREME SOUTHEAST LOUISIANA AROUND SUNRISE OR SHORTLY
THEREAFTER. A FEW OF THE THUNDERSTORMS MAY BECOME LOCALLY SEVERE
MAINLY OVER SOUTHWESTERN MISSISSIPPI AND EASTCENTRAL LOUISIANA
TOWARDS DAYBREAK.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOATA.GOV/LIX
(ALL LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 2:58 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana32 min
Mar 27, 3:20 AM CSTSevere Thunderstorm WarningLIXWest Baton Rouge25 min
Mar 27, 3:49 AM CSTSevere Thunderstorm WarningLIXLivingston26 min
Mar 27, 4:38 AM CSTSevere Thunderstorm WarningLIXSaint Tammany37 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.